# SDR IXXA980004

- Difficulty date: February 12, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N824BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45946
- Engine: Ge CFM562C1
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Damaged
- Location: Lt Wing
- Part time: 28,175 hours
- Stage of operation: CR
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

EN ROUTE FROM TOL TO ATL, DURING CRUISE THE FLIGHT ENGINEER NOTICED A MARKED DECLINE IN THE NUMBER ONE ENGINE OIL QUANTITY.  THE CREW PERFORMED  A PRECAUTIONARY INFLIGHT SHUTDOWN IAW COMPANY PROCEDURES, AND CONTINUED TO ATL MAKING AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE ENGINE AND FOUND THE ENGINE HAD SUSTAINED A GROUND STRIKE WITH DAMAGE TO THE COWLINGS, AND THE TRANSFER GEARBOX  WAS ALSO IMPACTED.  THE AIRCRAFT IS CURRENTLY REMOVED FROM SERVICE FOR INSPECTION AND ENGINE REPLACEMENT AT THIS TIME.
